Alert archive / Nevada / Winter Storm Warnings in 2007

Winter Storm Warning 4, NWS Elko, NV

April 21, 2007Elko County, White Pine County, Nevada

NWS Elko, NV issued this winter storm warning at Apr 21, 2007, 3:20 PM PDT for Elko County, White Pine County, Nevada. It took effect at Apr 22, 2007, 11:00 AM PDT. It was in force for 21 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 21, 2007, 3:20 PM PDT (22:20 UTC)
In effect from
Apr 22, 2007, 11:00 AM PDT
Expired
Apr 23, 2007, 7:51 AM PDT
In force
21 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 8:00 AM PDTSNOW 1.2Ruth, NV6858 FEET MSL...RUTH COOPERATIVE STATION
Apr 23, 8:00 AM PDTSNOW 25 W Baker, NV6830 FEET MSL...GREAT BASIN NP COOPERATIVE STATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KLKN 212220
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
320 PM PDT SAT APR 21 2007

NVZ034-221030-
/O.NEW.KLKN.WS.W.0004.070422T1800Z-070423T1500Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
320 PM PDT SAT APR 21 2007

...WINTER STORM WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE WHICH IS IN
EFFECT FROM 11 AM SUNDAY TO 8 AM PDT MONDAY.

A STRONG LOW PRESSURE SYSTEM WILL BRING SIGNIFICANT SNOWFALL TO THE
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE BEGINNING LATE SUNDAY
MORNING AND CONTINUING THROUGH EARLY MONDAY MORNING. TOTAL SNOW
ACCUMULATIONS ARE EXPECTED TO BE 8 TO 14 INCHES WITH LOCALLY
HEAVIER AMOUNTS POSSIBLE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-031>033-035>037-221030-
/O.NEW.KLKN.SN.Y.0010.070422T1800Z-070423T1500Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
320 PM PDT SAT APR 21 2007

...SNOW ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 8 AM PDT MONDAY 
FOR ELEVATIONS ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A SNOW ADVISORY
FOR ELEVATIONS ABOVE 6000 FEET WHICH IS IN EFFECT FROM 11 AM
SUNDAY TO 8 AM PDT MONDAY.

A STRONG LOW PRESSURE SYSTEM WILL BRING SIGNIFICANT SNOWFALL TO
NORTHERN AND CENTRAL NEVADA FOR ELEVATIONS ABOVE 6000 FEET...
BEGINNING LATE SUNDAY MORNING AND CONTINUING THROUGH EARLY MONDAY
MORNING. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO BE 3 TO 6 INCHES
WITH LOCALLY HEAVIER AMOUNTS AT HIGHER ELEVATIONS.

SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HARMER
4 follow-up statements
000 
WWUS45 KLKN 220849
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
149 AM PDT SUN APR 22 2007

NVZ034-222100-
/O.CON.KLKN.WS.W.0004.070422T1800Z-070423T1500Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
149 AM PDT SUN APR 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 AM PDT MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 AM PDT MONDAY. 

A STRONG LOW PRESSURE SYSTEM WILL BRING SIGNIFICANT SNOWFALL TO
THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE BEGINNING LATE THIS MORNING
AND CONTINUING THROUGH EARLY MONDAY MORNING. TOTAL SNOW ACCUMULATIONS
ARE EXPECTED TO BE 8 TO 14 INCHES WITH LOCALLY HEAVIER AMOUNTS
POSSIBLE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-031>033-035>037-222100-
/O.CON.KLKN.SN.Y.0010.070422T1800Z-070423T1500Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
149 AM PDT SUN APR 22 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 AM PDT MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
PDT MONDAY. 

A STRONG LOW PRESSURE SYSTEM WILL BRING SIGNIFICANT SNOWFALL TO
NORTHERN AND CENTRAL NEVADA FOR ELEVATIONS ABOVE 6000 FEET...
BEGINNING THIS MORNING AND CONTINUING THROUGH EARLY MONDAY
MORNING. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO BE 3 TO 6 INCHES
WITH LOCALLY HEAVIER AMOUNTS AT HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KLKN 222054
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
154 PM PDT SUN APR 22 2007

NVZ034-231500-
/O.CON.KLKN.WS.W.0004.000000T0000Z-070423T1500Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
154 PM PDT SUN APR 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. 

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING SIGNIFICANT
SNOWFALL TO THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE OVERNIGHT.
HEAVIEST SNOWFALL WILL BE ABOVE 7000 FEET. SNOW WILL TAPER OFF TO
SHOWERS LATE THIS EVENING. TOTAL SNOW ACCUMULATIONS ARE EXPECTED
TO BE 8 TO 14 INCHES WITH LOCALLY HEAVIER AMOUNTS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-031>033-035>037-231500-
/O.CON.KLKN.SN.Y.0010.000000T0000Z-070423T1500Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
154 PM PDT SUN APR 22 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT FOR ELEVATIONS ABOVE 6000 FEET
UNTIL 8 AM PDT MONDAY.

A STRONG LOW PRESSURE SYSTEM WILL BRING CONTINUE TO BRING SNOWFALL
TO NORTHERN AND CENTRAL NEVADA FOR ELEVATIONS ABOVE 6000 FEET.
HEAVIEST SNOWFALL WILL BE ABOVE 7000 FEET. SNOW WILL TAPER OFF TO
SHOWERS LATER THIS EVENING. TOTAL SNOW ACCUMULATIONS ARE EXPECTED
TO BE 3 TO 5 INCHES WITH LOCALLY HEAVIER AMOUNTS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HARMER
000 
WWUS45 KLKN 230943
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
243 AM PDT MON APR 23 2007

NVZ034-231500-
/O.CON.KLKN.WS.W.0004.000000T0000Z-070423T1500Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
243 AM PDT MON APR 23 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING. 

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING SIGNIFICANT
SNOWFALL TO THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE THROUGH 8
AM THIS MORNING. STORM TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO
BE 8 TO 14 INCHES WITH LOCALLY HEAVIER AMOUNTS. SCATTERED SNOW
SHOWERS ARE POSSIBLE AFTER THIS STORM WARNING EXPIRES THIS
MORNING...HOWEVER ADDITIONAL ACCUMULATIONS ARE EXPECTED TO LIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-031>033-035>037-231500-
/O.CON.KLKN.SN.Y.0010.000000T0000Z-070423T1500Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
243 AM PDT MON APR 23 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING SNOWFALL TO
NORTHERN AND CENTRAL NEVADA THROUGH 8 AM...ABOVE 6000
FEET...WITH HEAVIEST SNOWFALL ABOVE 7000 FEET. SOME LINGERING
SHOWERS WILL PERSIST INTO THE AFTERNOON HOURS WITH LITTLE IF ANY
ADDITIONAL ACCUMULATIONS EXPECTED. TOTAL SNOW ACCUMULATIONS ARE
EXPECTED TO BE 3 TO 6 INCHES WITH LOCALLY HEAVIER AMOUNTS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ROOD
000 
WWUS45 KLKN 231451
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
751 AM PDT MON APR 23 2007

NVZ034-231600-
/O.CAN.KLKN.WS.W.0004.000000T0000Z-070423T1500Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
751 AM PDT MON APR 23 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW WILL CONTINUE OVER THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE
WITH ADDITIONAL ACCUMULATION OF 2 TO 4 INCHES POSSIBLE THROUGH
THIS MORNING. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS DURING
THE AFTERNOON.

$$

NVZ013-031>033-035>037-231600-
/O.CAN.KLKN.SN.Y.0010.000000T0000Z-070423T1500Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
751 AM PDT MON APR 23 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE SNOW
ADVISORY. 

SCATTERED SNOW SHOWERS WILL CONTINUE OVER NORTHERN AND CENTRAL
NEVADA ABOVE 6000 FEET THIS MORNING. SNOW SHOWERS WILL BE LOCALLY
HEAVY AT TIMES WITH ADDITIONAL ACCUMULATION OF 1 TO 3 INCHES IN
THE HIGHER VALLEYS AND 3 TO 5 INCHES IN THE MOUNTAINS THROUGH
NOON. SNOW SHOWERS WILL TAPER OFF IN THE LATE AFTERNOON.

$$

HARMER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Apr 21, 2:44 PM PDT, 36 minutes earlier.

Area forecast discussion, Apr 21, 2:44 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
244 PM PDT SAT APR 21 2007

.SYNOPSIS...UNSETTLED WEATHER TONIGHT THROUGH MONDAY AS ANOTHER
WEATHER DISTURBANCE MOVES THROUGH NEVADA. HIGH PRESSURE BUILDS INTO
THE AREA TUESDAY THROUGH THE REMAINDER OF NEXT WEEK FOR DRY
CONDITIONS AND WARMER TEMPERATURES.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY...AS NEXT STRONGER SYSTEM
PUSHES INTO CA...RIDGE MOVES EAST OVERNIGHT WITH SHOWERS SPREADING
INTO HUMBOLDT COUNTY THIS EVENING. WATER VAPOR INDICATING PLENTY OF
LOW LEVEL MOISTURE ASSOCIATED WITH NEXT UPSTREAM SYSTEM HAVING GOOD
SUBTROPICAL CONNECTION. QPF AMOUNTS SUNDAY AFTN THROUGH MONDAY
MORNING FROM LOOK OVER ONE-HALF AN INCH. STRONG 300/700MB COUPLET
OVER MOST OF CWA WITH BEST DYNAMICS EAST CENTRAL MONDAY NIGHT. EXCEPT
HUMBOLDT COUNTY WHERE DYNAMICS WEAKER...WILL ISSUE A SNOW ADVISORY
FOR ELEVATIONS ABOVE 6000 FEET ACROSS REST OF CWA. FOR NVZ034...WILL
ISSUE A WINTER STORM WARNING FROM THE ABOVE DISCUSSION SINCE PCPN
WILL ALL BE IN THE FORM OF SNOW AND DUE TO OROGRAPHICS. LOOKS LIKE
THIS SYSTEM TO BE A RELATIVELY WARM SYSTEM WITH SNOW LEVELS REMAINING
AROUND 6000 FEET EXCEPT ON THE BACKSIDE. ALTHOUGH PRECIP WILL BE
MAINLY RAIN IN THE LOWEST VALLEYS...THERE IS THE POTENTIAL FOR
SIGNIFICANT SNOWFALL ABOVE 6500 FEET THROUGH SUNDAY...AND POSSIBLY
SIGNIFICANT SNOW AT VALLEY FLOORS OF CENTRAL NEVADA SUNDAY NIGHT AND
EARLY MONDAY MORNING. EXACT SNOW AMOUNTS ARE STILL UNCERTAIN ATTM...
BUT EXPECT 3-6 INCHES ABOVE 6000 FEET. MODELS INDICATE PRECIP WILL
GRADUALLY TAPER OFF FROM WEST TO EAST ON MONDAY AS THIS STORM SYSTEM
FINALLY HEADS EASTWARD. HARMER

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODELS IN POOR
AGREEMENT DURING THE MIDDLE OF NEXT WEEK...AND THEN START TO IMPROVE
BY LATE IN THE WEEK. MODELS HAVING TROUBLE WITH PROGRESSIVE
UPPERLEVEL TROUGH ENTERING THE GREAT BASIN REGION LATE ON WEDNESDAY.
12Z GFS IS THE MOST PROGRESSIVE...SHOWING TROUGH CLIPPING NRN NV AND
ASSOCIATED LLVL COLD FRONT PUSHING INTO CNTRL NV AND STALLING. GFS
AND DGEX SHOWING SCT RAIN AND SNOW SHOWERS ALONG AND NORTH OF
INTERSTATE 80...WITH DRY CONDITIONS ACROSS CNTRL NV. IN
CONTRAST...ECMWF AND UKMET DIG THE SYSTEM MUCH FURTHER SOUTH INTO
CNTRL NV WITH MUCH COOLER AIR OVER THE CWFA AND A BETTER CHANCES OF
RAIN AND SNOW ACROSS MOST OF THE AREA THROUGH THURSDAY NIGHT.
INCREASED POPS ALONG AND NORTH OF I80 WEDNESDAY NIGHT...WHICH IS THE
ONLY AREA MODELS ARE IN AGREEMENT PLACING DYNAMICS AND ASSOCIATED
PRECIP. COOLED TEMPS A FEW DEGS BUT NOT NEARLY AS MUCH AS THE ECMWF
AND UKMET SUGGEST. DID NOT MAKE ANY CHANGES ON THURSDAY FOR
NOW...BUT WILL MONITOR NEXT FEW MODELS RUNS TO SEE IF THEY BECOME IN
BETTER AGREEMENT...MAY NEED TO MAKE BIG CHANGES ON THURSDAY IF GFS
TRENDS TOWARDS EUROPEAN SOLUTIONS.

BY LATE NEXT WEEK...MODELS SHOW UPPERLEVEL RIDGE BUILDING INTO THE
WRN U.S. AS JET STREAM RETREATS NORTH INTO CANADA. KEPT FORECAST DRY
WITH TEMPS INCREASING TO NEAR 70 DEG BY SATURDAY.  TT

&&

.AVIATION...ISOLD RAIN SHOWERS HAVE DEVELOPED ACROSS EASTERN NEVADA
THIS AFTERNOON...HOWEVER...VFR CONDITIONS ARE EXPECTED INTO THIS
EVENING WITH LOWEST CIGS HOVERING AROUND 5K FT AGL. RAIN WILL
DEVELOP ACROSS NRN NEVADA TONIGHT AND AND CNTRL NV BY TOMORROW
MORNING WITH LOWERING CIGS AND VIS. RAIN MAY BECOME HEAVY AT TIMES
ON SUNDAY...WITH SNOW MIXING AT TIMES AT ELEVATIONS AS LOW AS 5500
FEET. WIDESPREAD MVFR CONDITIONS ARE EXPECTED ACROSS THE
AREA...BEGINNING AT KWMC AROUND 4Z...AFTER MIDNIGHT AT KEKO...AND
AROUND DAWN AT KELY AND KTPH. IFR CONDITIONS ARE POSSIBLE IN HEAVIER
RAIN BANDS SUNDAY MORNING THROUGH EARLY SUNDAY
AFTERNOON...ESPECIALLY AT KEKO AND KELY WHERE PERIODS OF RAIN/SNOW
MIX ARE EXPECTED.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

.SNOW ADVISORY ABOVE 6000 FEET FOR NVZ031>033 AND NVZ035>037-013
SUNDAY NOON THROUGH MONDAY 8 AM
.WINTER STORM WARNING SUNDAY NOON THROUGH MONDAY 8 AM FOR NVZ034.
Hazardous weather outlook, Apr 21, 2:45 AM PDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT SAT APR 21 2007

NVZ013-030>037-221400-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
245 AM PDT SAT APR 21 2007

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG...POSSIBLY DENSE THIS MORNING...WILL BURN OFF BY 9 AM
PDT. A STORM SYSTEM WILL SPREAD RAIN AND SNOW ACROSS NORTHERN AND
CENTRAL NEVADA BEGINNING TONIGHT. SNOW LEVELS WILL BE AROUND 6000
FEET IN NORTHERN NEVADA AND NEAR 6500 FEET ACROSS CENTRAL NEVADA
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

RAIN AND SNOW WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEVADA
THROUGH MONDAY. SNOW LEVELS ARE EXPECTED TO LOWER TO MOST VALLEY
FLOORS BY SUNDAY AFTERNOON. ALTHOUGH THE TRACK AND TIMING IS A
LITTLE UNCERTAIN AT THIS TIME...THERE IS POTENTIAL FOR SIGNIFICANT
SNOWFALL SUNDAY NIGHT AND EARLY MONDAY...ESPECIALLY FOR CENTRAL
NEVADA AND THE RUBY MOUNTAINS AS THIS LOW PRESSURE SYSTEM MOVES
THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

LW

In the hours before

Special weather statement, Apr 21, 9:22 AM PDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
922 AM PDT SAT APR 21 2007

NVZ013-030>037-212300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
922 AM PDT SAT APR 21 2007

...A STORM SYSTEM TO BRING HEAVY SNOW AT TIMES IN THE MOUNTAINS WITH
RAIN IN THE VALLEYS SATURDAY NIGHT THROUGH MONDAY...

A STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA THIS MORNING WILL
SPREAD RAIN AND SNOW ACROSS NORTHERN AND CENTRAL NEVADA FROM SATURDAY
NIGHT INTO MONDAY. SNOW LEVELS WILL GENERALLY REMAIN ABOVE 6000 FEET
WITH THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ABOVE 7000
FEET. IN THE LOWER ELEVATIONS...PERIODS OF RAIN CAN BE EXPECTED FROM
SATURDAY NIGHT INTO MONDAY WITH MANY LOCATIONS SEEING UP TO HALF AN
INCH OF RAIN.

ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SUNDAY AND MONDAY SHOULD
PREPARE FOR WET WEATHER...WITH SLIPPERY OR SNOW COVERED ROADS IN THE
HIGHEST MOUNTAINS PASSES.

$

HARMER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:20 PM PDTSnow AdvisoryLKNElko, Eureka, Lander, White Pine41 hr

Nearby

Winter Storm Warnings in Nevada, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.